Alert archive / New York / High Wind Watches in 2006
High Wind Watch 5, NWS Buffalo, NY
NWS Buffalo, NY issued this high wind watch at Nov 30, 2006, 4:05 AM EST for 16 counties in New York. It took effect at Dec 1, 2006, 5:00 PM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 30, 2006, 4:05 AM EST (09:05 UTC)
- In effect from
- Dec 1, 2006, 5:00 PM EST
- Expired
- Dec 1, 2006, 4:34 AM EST
- In force
- Issued by
- NWS Buffalo, NY
Counties Allegany County, NY, Cattaraugus County, NY, Cayuga County, NY, Chautauqua County, NY, Erie County, NY, Genesee County, NY, Jefferson County, NY, Lewis County, NY, Livingston County, NY, Monroe County, NY, Niagara County, NY, Ontario County, NY, Orleans County, NY, Oswego County, NY, Wayne County, NY, Wyoming County, NY
The radar
The Buffalo radar (KBUF), 90 km from the middle of the area, began a volume at 09:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 9.1 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 15 J/kg
- Mixed-layer CIN
- -95 J/kg
- Mixed-layer LCL
- 635 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 182 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KBUF 300905 NPWBUF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 405 AM EST THU NOV 30 2006 NYZ001>008-010>014-019>021-085-301715- /O.NEW.KBUF.HW.A.0005.061201T1800Z-061202T0600Z/ NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON- LEWIS-NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...ROCHESTER... NEWARK...FAIR HAVEN...OSWEGO...WATERTOWN...LOWVILLE...BUFFALO... BATAVIA...WARSAW...GENESEO...CANANDAIGUA...JAMESTOWN...OLEAN... WELLSVILLE...ORCHARD PARK...SPRINGVILLE 405 AM EST THU NOV 30 2006 ...HIGH WIND WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH LATE FRIDAY NIGHT... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH LATE FRIDAY NIGHT. DEEP LOW PRESSURE WILL FORM NEAR THE TEXAS GULF COAST TODAY AND TRACK ALONG A STRONG COLD FRONT TONIGHT AND FRIDAY. THIS WILL BRING HIGH WINDS TO THE REGION FRIDAY AFTERNOON AND NIGHT AND THUNDERSTORMS FORMING NEAR THE AREA OF LOW PRESSURE MAY ALSO ADD TO THE RISK OF DAMAGING WINDS. HIGHER ELEVATIONS OF THE SOUTHERN TIER AND THE TUG HILL PLATEAU MAY BE MOST PRONE TO THE HIGHER WIND GUSTS. AREAS CLOSE TO THE LAKE ERIE SHORE ARE ALSO SUSCEPTIBLE TO THE STRONG SUSTAINED AND GUSTY SOUTH TO SOUTHWEST WINDS. COLD AIR FOLLOWING THE PASSAGE OF THE LOW PRESSURE AREA WILL MAINTAIN GUSTY WINDS BUT THE WIND SPEEDS ARE EXPECTED TO DIMINISH LATE FRIDAY NIGHT. A HIGH WIND WATCH MEANS THAT THE POTENTIAL EXISTS FOR STRONG DAMAGING WINDS TO DEVELOP. THESE STRONG WINDS COULD BRING DOWN TREES AND POWER LINES AS WELL AS CAUSE PROPERTY DAMAGE. IF A HIGH WIND WARNING IS ISSUED...STAY INSIDE...AND AWAY FROM WINDOWS. BE PREPARED FOR TREES BLOCKING ROADWAYS AND POWER OUTAGES. STAY TUNED TO WEATHER RADIO OR THE OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES. $$
4 follow-up statements
000 WWUS71 KBUF 301435 NPWBUF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 935 AM EST THU NOV 30 2006 NYZ001>008-010>014-019>021-085-302200- /O.CON.KBUF.HW.A.0005.061201T1800Z-061202T0600Z/ NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON- LEWIS-NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...ROCHESTER... NEWARK...FAIR HAVEN...OSWEGO...WATERTOWN...LOWVILLE...BUFFALO... BATAVIA...WARSAW...GENESEO...CANANDAIGUA...JAMESTOWN...OLEAN... WELLSVILLE...ORCHARD PARK...SPRINGVILLE 935 AM EST THU NOV 30 2006 ...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH LATE FRIDAY NIGHT... A HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH LATE FRIDAY NIGHT. DEEP LOW PRESSURE WILL FORM NEAR THE TEXAS GULF COAST TODAY AND TRACK ALONG A STRONG COLD FRONT TONIGHT AND FRIDAY. THIS WILL BRING HIGH WINDS TO THE REGION FRIDAY AFTERNOON AND NIGHT AND THUNDERSTORMS FORMING NEAR THE AREA OF LOW PRESSURE MAY ALSO ADD TO THE RISK OF DAMAGING WINDS. HIGHER ELEVATIONS OF THE SOUTHERN TIER AND THE TUG HILL PLATEAU MAY BE MOST PRONE TO THE HIGHER WIND GUSTS. AREAS CLOSE TO THE LAKE ERIE SHORE ARE ALSO SUSCEPTIBLE TO THE STRONG SUSTAINED AND GUSTY SOUTH TO SOUTHWEST WINDS. COLD AIR FOLLOWING THE PASSAGE OF THE LOW PRESSURE AREA WILL MAINTAIN GUSTY WINDS BUT THE WIND SPEEDS ARE EXPECTED TO DIMINISH LATE FRIDAY NIGHT. A HIGH WIND WATCH MEANS THAT THE POTENTIAL EXISTS FOR STRONG DAMAGING WINDS TO DEVELOP. THESE STRONG WINDS COULD BRING DOWN TREES AND POWER LINES AS WELL AS CAUSE PROPERTY DAMAGE. IF A HIGH WIND WARNING IS ISSUED...STAY INSIDE...AND AWAY FROM WINDOWS. BE PREPARED FOR TREES BLOCKING ROADWAYS AND POWER OUTAGES. STAY TUNED TO WEATHER RADIO OR THE OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES. $$
000 WWUS71 KBUF 302024 NPWBUF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 324 PM EST THU NOV 30 2006 NYZ001>008-010>014-019>021-085-010430- /O.CON.KBUF.HW.A.0005.061201T1800Z-061202T0600Z/ NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON- LEWIS-NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...ROCHESTER... NEWARK...FAIR HAVEN...OSWEGO...WATERTOWN...LOWVILLE...BUFFALO... BATAVIA...WARSAW...GENESEO...CANANDAIGUA...JAMESTOWN...OLEAN... WELLSVILLE...ORCHARD PARK...SPRINGVILLE 324 PM EST THU NOV 30 2006 ...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH LATE FRIDAY NIGHT... A HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH LATE FRIDAY NIGHT. DEEPENING LOW PRESSURE OVER THE LOWER MISSISSIPPI VALLEY WILL TRACK NORTHEAST ALONG A STRONG COLD FRONT TONIGHT AND FRIDAY. THIS WILL BRING HIGH WINDS TO THE REGION FRIDAY AFTERNOON AND NIGHT. THUNDERSTORMS ARE POSSIBLE AHEAD OF THE LOW FRIDAY AFTERNOON... WHICH WILL ADD TO THE RISK OF DAMAGING WINDS. HIGHER ELEVATIONS OF THE SOUTHERN TIER AND THE TUG HILL PLATEAU MAY BE MOST PRONE TO THE HIGHER WIND GUSTS. AREAS CLOSE TO THE LAKE ERIE SHORE ARE ALSO SUSCEPTIBLE TO THE STRONG SUSTAINED AND GUSTY SOUTH TO SOUTHWEST WINDS. COLD AIR IMMEDIATELY FOLLOWING THE LOW WILL LIKELY BRING THE STRONGEST WINDS LATE FRIDAY AFTERNOON AND FRIDAY EVENING... AND THEN WIND SPEEDS SHOULD DIMINISH OVERNIGHT. SUSTAINED WINDS OF 45 MPH WITH GUSTS OVER 60 MPH ARE POSSIBLE. A HIGH WIND WATCH MEANS THAT THE POTENTIAL EXISTS FOR STRONG DAMAGING WINDS TO DEVELOP. THESE STRONG WINDS COULD BRING DOWN TREES AND POWER LINES AS WELL AS CAUSE PROPERTY DAMAGE. IF A HIGH WIND WARNING IS ISSUED...STAY INSIDE...AND AWAY FROM WINDOWS. BE PREPARED FOR TREES BLOCKING ROADWAYS AND POWER OUTAGES. STAY TUNED TO WEATHER RADIO OR THE OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES. $$ APB
000 WWUS71 KBUF 010342 NPWBUF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1042 PM EST THU NOV 30 2006 NYZ001-002-010-011-011145- /O.EXT.KBUF.HW.A.0005.061201T2200Z-061202T0800Z/ NIAGARA-ORLEANS-NORTHERN ERIE-GENESEE- INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...BUFFALO... BATAVIA 1042 PM EST THU NOV 30 2006 ...HIGH WIND WATCH NOW IN EFFECT FROM FRIDAY AFTERNOON THROUGH LATE FRIDAY NIGHT... THE HIGH WIND WATCH IS NOW IN EFFECT FROM FRIDAY AFTERNOON THROUGH LATE FRIDAY NIGHT. DEEPENING LOW PRESSURE OVER WESTERN TENNESSEE THIS EVENING WILL TRACK NORTHEAST ALONG A STRONG COLD FRONT TONIGHT AND FRIDAY. THIS WILL BRING HIGH WINDS TO THE REGION LATE FRIDAY AFTERNOON AND NIGHT. COLD AIR IMMEDIATELY FOLLOWING THE LOW WILL LIKELY BRING THE STRONGEST WINDS FRIDAY NIGHT. SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS OVER 50 MPH ARE POSSIBLE. THE HIGHER GUSTS MAY BE STRONG ENOUGH TO TAKE DOWN TREE LIMBS AND POWER LINES. OF MOST CONCERN ARE LIMBS THAT ARE STILL HANGING FROM THE OCTOBER SNOW STORM. A HIGH WIND WATCH MEANS THAT THE POTENTIAL EXISTS FOR STRONG DAMAGING WINDS TO DEVELOP. A WARNING WILL BE ISSUED IF THE EVENT BECOMES MORE CERTAIN. STAY TUNED TO WEATHER RADIO OR THE OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES. $$ NYZ003>008-012>014-019>021-085-011145- /O.EXT.KBUF.HW.A.0005.061201T2200Z-061202T0800Z/ MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-WYOMING- LIVINGSTON-ONTARIO-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- INCLUDING THE CITIES OF...ROCHESTER...NEWARK...FAIR HAVEN... OSWEGO...WATERTOWN...LOWVILLE...WARSAW...GENESEO...CANANDAIGUA... JAMESTOWN...OLEAN...WELLSVILLE...ORCHARD PARK...SPRINGVILLE 1042 PM EST THU NOV 30 2006 ...HIGH WIND WATCH NOW IN EFFECT FROM FRIDAY AFTERNOON THROUGH LATE FRIDAY NIGHT... THE HIGH WIND WATCH IS NOW IN EFFECT FROM FRIDAY AFTERNOON THROUGH LATE FRIDAY NIGHT. DEEPENING LOW PRESSURE OVER WESTERN TENNESSEE THIS EVENING WILL TRACK NORTHEAST ALONG A STRONG COLD FRONT TONIGHT AND FRIDAY. THIS WILL BRING HIGH WINDS TO THE REGION LATE FRIDAY AFTERNOON AND NIGHT. THUNDERSTORMS ARE POSSIBLE AHEAD OF THE LOW FRIDAY AFTERNOON... WHICH WILL ADD TO THE RISK OF DAMAGING WINDS. HIGHER ELEVATIONS OF THE SOUTHERN TIER AND THE TUG HILL PLATEAU MAY BE MOST PRONE TO THE HIGHER WIND GUSTS. COLD AIR IMMEDIATELY FOLLOWING THE LOW WILL LIKELY BRING THE STRONGEST WINDS FRIDAY NIGHT. SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS OVER 50 MPH ARE POSSIBLE. A HIGH WIND WATCH MEANS THAT THE POTENTIAL EXISTS FOR STRONG DAMAGING WINDS TO DEVELOP. THESE STRONG WINDS COULD BRING DOWN TREES AND POWER LINES AS WELL AS CAUSE PROPERTY DAMAGE. IF A HIGH WIND WARNING IS ISSUED...STAY INSIDE...AND AWAY FROM WINDOWS. BE PREPARED FOR TREES BLOCKING ROADWAYS AND POWER OUTAGES. STAY TUNED TO WEATHER RADIO OR THE OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES. $$ SAGE
000 WWUS71 KBUF 010934 NPWBUF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 434 AM EST FRI DEC 1 2006 NYZ001>003-010>013-019>021-085-011745- /O.UPG.KBUF.HW.A.0005.061201T2200Z-061202T0800Z/ /O.NEW.KBUF.HW.W.0003.061201T2200Z-061202T0800Z/ NIAGARA-ORLEANS-MONROE-NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON- CHAUTAUQUA-CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...ROCHESTER... BUFFALO...BATAVIA...WARSAW...GENESEO...JAMESTOWN...OLEAN... WELLSVILLE...ORCHARD PARK...SPRINGVILLE 434 AM EST FRI DEC 1 2006 ...HIGH WIND WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 3 AM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 3 AM EST SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. LOW PRESSURE OVER THE LOW OHIO VALLEY WILL MOVE RAPIDLY TO THE NORTHEAST AND WILL BRING A STRONG COLD FRONT TO THE REGION LATE TODAY. SOUTHWEST WINDS FOLLOWING THE PASSAGE OF THE COLD FRONT WILL INCREASE TO 25 TO 35 MPH WITH GUSTS OF 55 TO 60 MPH...THEN SHIFT TO WESTERLY AND REMAIN VERY GUSTY. THE WINDS WILL BE PARTICULARLY STRONG CLOSE TO THE SHORE OF LAKE ERIE AND ACROSS THE HIGHER TERRAIN OF THE SOUTHERN TIER. ALTHOUGH THE HIGHER WIND GUSTS WILL SUBSIDE DURING THE OVERNIGHT HOURS...STRONG WESTERLY WINDS WILL PERSIST INTO SATURDAY. A HIGH WIND WARNING IS ISSUED WHEN SUSTAINED WINDS OF 40 MPH ARE EXPECTED FOR AT LEAST AN HOUR...WITH GUSTS OF 58 MPH OR GREATER AT ANY TIME. DAMAGE TO TREES...POWER LINES...AND PROPERTY ARE POSSIBLE WITH WIND OF THIS MAGNITUDE. IF YOU HAVE A HIGH PROFILE VEHICLES BE EXTRA CAREFUL UNTIL THE WIND SUBSIDES. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES. $$ NYZ004>008-014-011745- /O.UPG.KBUF.HW.A.0005.061201T2200Z-061202T0800Z/ /O.NEW.KBUF.HW.W.0003.061202T0300Z-061202T1100Z/ WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-ONTARIO- INCLUDING THE CITIES OF...NEWARK...FAIR HAVEN...OSWEGO... WATERTOWN...LOWVILLE...CANANDAIGUA 434 AM EST FRI DEC 1 2006 ...HIGH WIND WARNING IN EFFECT FROM 10 PM THIS EVENING TO 6 AM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 6 AM EST SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. LOW PRESSURE OVER THE LOW OHIO VALLEY WILL MOVE RAPIDLY TO THE NORTHEAST AND WILL BRING A STRONG COLD FRONT TO THE REGION LATE TODAY. SOUTHWEST WINDS FOLLOWING THE PASSAGE OF THE COLD FRONT WILL INCREASE TO 25 TO 35 MPH WITH GUSTS OF 55 TO 60 MPH...THEN SHIFT TO WESTERLY AND REMAIN VERY GUSTY. THE WINDS WILL BE PARTICULARLY STRONG CLOSE TO THE SHORE OF LAKE ONTARIO AND ACROSS THE HIGHER TERRAIN OF THE TUG ILL PLATEAU. ALTHOUGH THE HIGHER WIND GUSTS WILL SUBSIDE DURING THE OVERNIGHT HOURS...STRONG WESTERLY WINDS WILL PERSIST INTO SATURDAY. A HIGH WIND WARNING IS ISSUED WHEN SUSTAINED WINDS OF 40 MPH ARE EXPECTED FOR AT LEAST AN HOUR...WITH GUSTS OF 58 MPH OR GREATER AT ANY TIME. DAMAGE TO TREES...POWER LINES...AND PROPERTY ARE POSSIBLE WITH WIND OF THIS MAGNITUDE. IF YOU HAVE A HIGH PROFILE VEHICLES BE EXTRA CAREFUL UNTIL THE WIND SUBSIDES. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES. $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this high wind watch went out at Nov 30, 3:35 AM EST, 30 minutes earlier.
Area forecast discussion, Nov 30, 3:35 AM EST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
335 AM EST THU NOV 30 2006
.SHORT TERM /TODAY THROUGH SATURDAY/...
AN EXTREMELY COMPLEX WEATHER SCENARIO IS SETTING UP FOR THE NEXT
COUPLE OF DAYS WITH THE RISK OF HIGH WINDS...HEAVY
RAINS...THUNDERSTORMS...LAKE SEICHE AND EVENTUAL SNOWFALL.
GFS AND NAM ARE IN GOOD AGREEMENT WITH THE COLD FRONT POSED TO
CROSS THE REGION TODAY. ALTHOUGH THE FRONT WILL MAKE ACROSS MOST
OF THE FORECAST AREAS TODAY AND TONIGHT...IT WILL STALL JUST TO
OUR SOUTH. HIGH TEMPERATURES TODAY WILL BE EARLY IN THE DAY WITH A
DOWNWARD TREND FOLLOWING THE PASSAGE OF THE FRONT ACROSS LAKE
ONTARIO LATE IN THE MORNING AND CONTINUING TO THE SOUTH TO THE
NY/PA LINE THROUGH THE DAY.
THE WINDS WILL MAKE A FULL VEERING TURN FROM THE CURRENT SOUTHERLY
WINDS TO NORTH AND NORTHEAST FOLLOWING THE PASSAGE OF THE FRONT.
AS LOW PRESSURE FORMING OVER THE LOW MISSISSIPPI VALLEY MOVES
CLOSER TO THE REGION ON FRIDAY...THE WINDS WILL BECOME EASTERLY
DURING FRIDAY MORNING...THEN SUDDENLY TURN TO SOUTHERLY IN THE
AFTERNOON. THIS TURNING OF THE WINDS WILL ALSO BRING A SHARP
INCREASE IN THE WIND SPEED AND A SUDDEN SURGE OF WARMER AND MOIST
AIR...AND THE RISK OF THUNDERSTORMS. SUSTAINED WIND SPEEDS IN
EXCESS OF 35 MPH ARE POSSIBLE ACCOMPANIED BY GUSTS OVER 50
MPH...AND ANY THUNDERSTORMS WILL ADD TO THE RISK OF DAMAGING WINDS
FRIDAY AFTERNOON AND EVENING. 00Z NAM BUFKIT SHOWS MOMENTUM TRANSFER
GUSTS OVER 55KT DURING LATE AFTERNOON AT KBUF AND GUSTS NEAR 50KT
AT KART DURING THE LATE EVENING...AND PRESSURE FALLS WILL BE IN
THE RANGE OF 10MB/3HR WITH TOTAL FALLS OF 25MB DURING FRIDAY. WILL
HAVE A HIGH WIND WATCH FROM 18Z FRIDAY THROUGH 06Z SAT AS THE LOW
PRESSURE CENTER LIFTS JUST TO THE WEST OF THE AREA.
THIS SUDDEN SHIFT OF WINDS MAY ALSO CREATE A SEICHE ON LAKE ERIE
AS 15 TO 25 KNOT NORTHEAST WINDS FOLLOWING THE PASSAGE OF THE COLD
FRONT PUSH LAKE WATERS TO THE WEST END OF THE LAKE TODAY AND
TONIGHT...THEN A SUDDEN SHIFT TO SOUTHWEST AT 35 TO 40 KNOTS
FOLLOWING THE LOW PRESSURE AREA BRINGS A SURGE OF WATER BACK TO
THE NORTHEAST END OF THE LAKE ON FRIDAY AFTERNOON AND EVENING.
ABUNDANT MOISTURE ALONG THE COLD FRONT AND ADDITIONAL LIFT
PROVIDED BY THE LOW PRESSURE AREA WILL BRING SUBSTANTIAL RAINFALL
TO THE REGION LATER TODAY THROUGH MUCH OF FRIDAY. GFS AND NAM BOTH
GIVE TOTAL STORM RAIN IN THE RANGE OF 1.75 TO 2.5 INCHES AND THE
MAJORITY OF THE SREF ENSEMBLE MEMBERS SHOW A RANGE OF 1.5 TO 2.5
INCHES. CURRENT CONDITIONS ARE QUITE DRY AFTER A PROLONGED
RAINFREE PERIOD...BUT THIS AMOUNT OF RAINFALL AND THE LACK OF ANY
VEGETATIVE INTERCEPTION WILL RESULT IN SUDDEN RISES OF AREA WATER
COURSES. WILL KEEP TABS ON THE NEED FOR LATER HYDRO STATEMENTS.
AS IF HIGH WINDS...HEAVY RAINS...THUNDERSTORMS AND LAKE SLOSHING
WASNT ENOUGH...COLD AIR FOLLOWING THE LOW PRESSURE AREA WILL BRING
A CHANGEOVER FROM RAIN TO SNOW. IT DOESNT APPEAR THAT WINDS WILL
ALIGN PERFECTLY FOR A BIG LAKE SNOW EVENT...BUT 850MB TEMPS DO
FALL TO -10C OR COLDER BY SATURDAY MORNING WITH A WESTERLY WIND
WHICH WOULD BRING LAKE SNOW TO THE ELEVATIONS EAST OF THE LAKES.
GENERAL SNOW ACCUMULATION WILL BE AN INCH OF SO...BUT LAKE SNOW
AREAS MAY GET 2 TO 4 INCHES OR MORE BY MIDDAY SATURDAY.
&&
.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
COLD AIR MOVING ACROSS THE AREA WILL BE ENOUGH FOR LAKE ENHANCEMENT,
BUT A WEAK LOW MOVING THROUGH ON SUNDAY SHOULD PROVIDE CHANGING
WINDS AND KEEP ACCUMULATIONS FROM BEING EXCESSIVE. MOST AREAS WILL
HAVE A GOOD CHANCE OF SNOW WITH THE LOW SUNDAY NIGHT AND MONDAY AS
MUCH COLDER AIR DROPS SOUTH OUT OF CANADA. HIGH PRESSURE BUILDS IN
BRIEFLY MONDAY NIGHT, THEN ANOTHER LOW MOVES ACROSS CANADA, AND THE
PERSISTENT COLD AIR WILL KEEP A CHANCE OF SNOW SHOWERS THROUGH
WEDNESDAY. SOME LAKE SNOWS ARE POSSIBLE IN THE COLD AIR TUESDAY AND
WEDNESDAY, BUT THERE IS TOO MUCH UNCERTAINTY AT THIS TIME FOR ANY
MENTION OF TIMING OR LOCATION.
&&
.AVIATION...
A MILD SOUTHWEST FLOW WILL BRING VFR CEILINGS AND VISIBILITIES TO
THE REGION THROUGH 12Z. WINDS ALOFT WILL INCREASE AND BRING LOW
LEVEL WIND SHEAR THIS MORNING. A COLD FRONT OVER THE CENTRAL GREAT
LAKES IS EXPECTED TO MOVE EAST INTO WESTERN NEW YORK THIS AFTERNOON.
CEILINGS AND VISIBILITIES ARE EXPECTED TO LOWER TO MVFR RANGE IN
SHOWERS THIS AFTERNOON ASSOCIATED WITH THE FRONT IN THE WEST.
THE MVFR CONDITIONS SHOULD HOLD OFF TILL LATER IN THE DAY FROM THE
FINGER LAKES EASTWARD. ISOLATED EMBEDDED THUNDERSTORMS ARE
POSSIBLE. IFR CONDITIONS WILL DEVELOP FROM WEST TO EAST LATE THIS
AFTERNOON AND TONIGHT.
&&
.MARINE...
INCREASING PRESSURE GRADIENT AHEAD OF AN APPROACHING COLD FRONT WILL
CAUSE A BRISK SOUTHERLY FLOW TODAY...BUT THE OFFSHORE WINDS WILL NOT
BRING HIGH ENOUGH WAVES OR WINDS FOR SMALL CRAFT ADVISORIES. A COLD
FRONT WILL STALL OVER THE AREA THIS AFTERNOON AND TONIGHT...THEN A
DEEPENING LOW WILL MOVE UP THE FRONT WITH STRONG WINDS DEVELOPING
FRIDAY. SMALL CRAFT ADVISORIES WILL BE LIKELY IN NORTHEAST WINDS
FRIDAY...THEN AS THE DEEP LOW MOVES EAST GALE FORCE WINDS WILL
DEVELOP FOR A FEW HOURS LATE FRIDAY...WITH STRONG WINDS CONTINUING
INTO SATURDAY.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...HIGH WIND WATCH FOR NYZ001>008-010>014-019>021-085 FROM 1 PM
FRIDAY TO 1 AM SATURDAY.
MARINE...NONE.
&&
SHORT TERM...HIBBERT
LONG TERM...APB
AVIATION...TMA
MARINE...TMAIn the hours before
Special weather statement, Nov 29, 10:24 PM EST, 5 hours 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 1024 PM EST WED NOV 29 2006 NYZ001>008-010>014-019>021-085-301130- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON- LEWIS-NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...ROCHESTER... NEWARK...FAIR HAVEN...OSWEGO...WATERTOWN...LOWVILLE...BUFFALO... BATAVIA...WARSAW...GENESEO...CANANDAIGUA...JAMESTOWN...OLEAN... WELLSVILLE...ORCHARD PARK...SPRINGVILLE 1024 PM EST WED NOV 29 2006 ...A VARIETY OF WEATHER EXPECTED ON FRIDAY... OUR LONG STRETCH OF UNSEASONABLY WARM AND DRY CONDITIONS OVER THE PAST WEEK WILL COME TO AN END LATE THURSDAY AS A COMPLEX STORM SYSTEM MOVES IN FROM THE WEST. WE WILL START OUT WITH RAIN SHOWERS DEVELOPING OVER WESTERN NEW YORK THURSDAY AFTERNOON...WITH RAIN...POSSIBLY HEAVY AT TIMES...MOVING IN LATER IN THE EVENING ALONG WITH THE POSSIBILITY OF SOME THUNDERSTORMS LATE. ON FRIDAY...EXPECT A VARIETY OF UNSETTLED WEATHER. THE DAY WILL START OUT WITH SHOWERS AND POSSIBLE THUNDERSTORMS AS A COLD FRONT APPROACHES. IN THE BUFFALO METRO AREA...THE COLD FRONT SHOULD MOVE THROUGH BY THE AFTERNOON...WITH RAIN SHOWERS CHANGING TO SNOW SHOWERS. A QUICK BURST OF SNOW AND GUSTY WINDS...WITH ACCUMULATIONS OF AN INCH OR TWO ARE POSSIBLE BEHIND THE COLD FRONT...POSSIBLY IMPACTING THE AFTERNOON COMMUTE. WHILE THE BUFFALO AREA MAY BE EXPERIENCING A RETURN TO WINTER FRIDAY AFTERNOON...AREAS TO THE EAST STILL AHEAD OF THE COLD FRONT MAY END UP WITH A ROUND OF HEAVY RAIN SHOWERS AND EMBEDDED THUNDERSTORMS DURING THE AFTERNOON. SOME OF THESE SHOWERS AND THUNDERSTORMS MAY PRODUCE STRONG GUSTY WINDS. ONCE THE FRONT PASSES...ANY SNOW SHOWERS WILL NOT LAST LONG...AND A PROLONGED LAKE EFFECT EVENT IS NOT EXPECTED AT THIS TIME. THEREFORE...THE MAJORITY OF THE WEEKEND WILL FEATURE PARTLY TO MOSTLY CLOUDY SKIES...SCATTERED SNOW SHOWERS AND WINTER-LIKE HIGH TEMPERATURES IN THE 30S. ZAFF
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 30, 3:51 PM EST | Lakeshore Flood Watch | BUF | Chautauqua, Erie, Jefferson | 19 hr |
| Nov 30, 4:01 PM EST | Flash Flood Watch | BUF | Allegany, Cattaraugus, Cayuga, Chautauqua, Erie, Genesee and 10 more | 30 hr |
Nearby
High Wind Watches in New York, 2006Every high wind watch in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.